Can Actonel cause weight gain?

Save as Favorite
Sign in to receive recommendations (Learn more)
Question from Svite-4: I have been on tamoxifen for three years and Actonel for 2 years. The first year I lost 20 lbs. but now I have gained them back. My diet is low fat and low carbs. Could the Actonel be causing the weight gain?
Answers - Cyndi Thomson, Ph.D., R.D. Again, it's highly variable. Please discuss this with your doctor.
Melinda Irwin It also may depend on your age. If you're in your young 50s and were going through menopause either after or during the tamoxifen and prior to the Actonel, that could have caused some of the weight gain.

The Ask-the-Expert Online Conference called Weight Management During and After Breast Cancer Treatment featured Cyndi Thomson, Ph.D., R.D. and Melinda Irwin Ph.D., M.P.H. answering your questions on managing weight during and after breast cancer treatment.

Editor's Note: This conference took place in April 2007.

The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.

A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.



Mini 300x125 eoy appeal v2
Back to Top